Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 24, 2012, 3:13 PM CDT for Floyd County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 3:13 PM CDT (20:13 UTC)
- Expired
- May 24, 2012, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Floyd County, IA
The radar
The La Crosse radar (KARX), 159 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:24 PM CDT | HAIL 0.5 | 5 W Marble Rock, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS53 KARX 242013
SVRARX
IAC067-242045-
/O.NEW.KARX.SV.W.0034.120524T2013Z-120524T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 345 PM CDT
* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM LOCATED 22 MILES SOUTHWEST OF CHARLES
CITY...MOVING NORTHEAST AT 55 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARBLE ROCK AND ROCKFORD AROUND 320 PM...
ROSEVILLE AROUND 325 PM...
CHARLES CITY AND RUDD AROUND 330 PM...
FLOYD AND IDLEWILDE STATE PARK AROUND 335 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4321 9285 4321 9256 4314 9255 4291 9282
4290 9283 4290 9302 4291 9303 4303 9303
TIME...MOT...LOC 2012Z 218DEG 49KT 4291 9299
WIND...HAIL 60MPH 1.00IN
$$
043 follow-up statements
347
WWUS53 KARX 242022
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT THU MAY 24 2012
IAC067-242045-
/O.CON.KARX.SV.W.0034.000000T0000Z-120524T2045Z/
FLOYD IA-
322 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD COUNTY
UNTIL 345 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MARBLE ROCK...OR 14 MILES SOUTHWEST
OF CHARLES CITY...MOVING NORTHEAST AT 55 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUDD AROUND 325 PM...
CHARLES CITY AND FLOYD CROSSING AROUND 330 PM...
FLOYD AND HOWARDVILLE AROUND 335 PM...
COLWELL AROUND 340 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4321 9285 4321 9256 4314 9255 4291 9282
4290 9283 4290 9302 4291 9303 4303 9303
TIME...MOT...LOC 2022Z 218DEG 49KT 4302 9287
WIND...HAIL 60MPH 1.00IN
$$
04538
WWUS53 KARX 242027
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT THU MAY 24 2012
IAC067-242045-
/O.CON.KARX.SV.W.0034.000000T0000Z-120524T2045Z/
FLOYD IA-
327 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD COUNTY
UNTIL 345 PM CDT...
TRAINED WEATHER SPOTTERS REPORTED DIME SIZE HAIL 5 MILES WEST OF
MARBLE ROCK AT 324 PM WITH A SEVERE THUNDERSTORM.
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 147 AND T 34...OR 10
MILES WEST OF CHARLES CITY...MOVING NORTHEAST AT 55 MPH. THIS STORM
CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLOYD AND HOWARDVILLE AROUND 335 PM...
COLWELL AROUND 340 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4321 9285 4321 9256 4314 9255 4290 9283
4295 9294 4303 9303
TIME...MOT...LOC 2027Z 218DEG 49KT 4307 9281
WIND...HAIL 60MPH 1.00IN
$$
04674
WWUS53 KARX 242037
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT THU MAY 24 2012
IAC067-242047-
/O.EXP.KARX.SV.W.0034.000000T0000Z-120524T2045Z/
FLOYD IA-
337 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY WILL EXPIRE AT
345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
LAT...LON 4321 9285 4321 9256 4314 9255 4290 9283
4295 9294 4303 9303
TIME...MOT...LOC 2037Z 218DEG 49KT 4318 9269
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:39 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 24, 12:39 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1239 PM CDT THU MAY 24 2012
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
338 AM CDT THU MAY 24 2012
MAIN FORECAST CONCERNS THIS PACKAGE...WINDS TODAY...SHRA/TSRA
CHANCES THROUGH THE PERIOD...SEVERE THREAT THIS AFTERNOON/EARLY THIS
EVENING...TEMPERATURES.
06Z DATA ANALYSIS HAD LOW PRESSURE IN WESTERN ON AND IN THE OK
PANHANDLE. COLD FRONT BETWEEN THE TWO EXTENDED FROM NEAR KDLH TO
KOWA TO KOMA...MAKING ONLY SLOW PROGRESS EAST. FRONT AND COOLER AIR
WEST/NORTH OF IT REMAINED THE FOCUS FOR LIFT OF A VERY MOIST 925-
700MB BEING ADVECTED NORTH AHEAD OF A MID LEVEL SHORTWAVE TROUGH
LIFTING THRU THE CENTRAL PLAINS. WIDESPREAD SHRA/TSRA OCCURRING FROM
NEAR KDLH SOUTHWEST ACROSS MN TO NEB AND EASTERN CO...NORTH OF THE
FRONT AND OK LOW. BRISK SOUTH WINDS 10-20KT G25-30KTS WERE COMMON
ACROSS IA/SOUTHEAST MN/WESTERN WI IN THE TIGHTER PRESSURE GRADIENT
AHEAD OF THE FRONT.
24.00Z MODELS LOOK TO HAVE INITIALIZED WELL...BUT FOR GFS AGAIN SOME
5F TO 15F TOO HIGH WITH SFC DEW POINTS IN THE MOISTURE PLUME FROM
MN TO OK. SOLUTIONS QUITE SIMILAR WITH THEIR IMPACTS ON THE AREA FOR
TODAY THRU SAT NIGHT. DPROG/DT OF 500MB HGTS AT 24.00Z SHOWED MODEL
RUNS OF 22.00Z AND 23.00Z VERIFIED WELL ACROSS NOAM/EASTERN PAC
WITH ECMWF SHOWING THE BETTER RUN-TO-RUN CONSISTENCY AND A GENERAL
CONVERGENCE OF OTHER MODELS TOWARD ITS SOLUTION. MODELS HAVE TRENDED
STRONGER WITH THE SHORTWAVE TROUGH TO LIFT ACROSS THE REGION TODAY/
EARLY TONIGHT. GOOD CONSISTENCY WITH THE DEVELOPING MID LEVEL LOW
OVER THE WESTERN CONUS. GOOD CONSISTENCY WITH THE RISING HGTS/
RIDGING BUILDING OVER THE UPPER MIDWEST/NORTHERN PLAINS FRI/FRI
NIGHT...WHILE TREND IS A BIT FASTER WITH THE TROUGH STARTING TO LIFT
OUT OF THE WESTERN CONUS. TREND FAVORS FASTER OF EARLIER RUNS WITH
THE TROUGH LIFTING INTO THE NORTHERN PLAINS SAT/SAT NIGHT. ECMWF
WITH THE BETTER RUN-TO-RUN CONSISTENCY THRU THE SHORT-TERM THIS
CYCLE. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED GFS REMAINED 5-10F
TOO HIGH WITH SFC DEW POINTS IN THE PRE-FRONTAL/TROUGH MOISTURE
PLUME. OTHERWISE ALL WERE GOOD WITH THE SFC MASS FIELDS. PER WV
IMAGERY...NO MODEL APPEARED CLEARLY BETTER THAN THE OTHERS WITH THE
SHORTWAVE DETAILS IN THE CENTRAL/WESTERN NOAM TROUGH. SOME DETAILS
OF EACH PREFERRED AND OVERALL A MODEL BLEND MAY BE BEST. THAT SAID
AND MODELS CONTINUING TO CONVERGE TOWARD A TIGHTER COMPROMISE
SOLUTION THRU THE SHORT TERM...FAVORED THE MODEL/ENSEMBLE BLEND.
SHORT-TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE.
IN THE SHORT TERM...FIRST CONCERN IS THE STRONG WINDS AGAIN TODAY
AND WILL ISSUE A WIND ADVISORY FOR ROUGHLY THE EAST 2/3 OF THE FCST
AREA FROM NOON TO 7 PM. THIS AREA WELL AHEAD OF THE FRONT/TROUGH
TODAY WITH HIGH EXPECTED TO REACH 80-85F...ALLOWING FOR MIXING TO
ABOUT 850MB. OVER THE WEST 1/3 OF THE FCST AREA WERE THERE WILL BE
MORE CLOUDS AND SHRA/TSRA LOOKING TO BE MORE COMMON DURING THE EARLY
AFTERNOON HOURS. PRESSURE GRADIENT ALSO BAGGIER OVER THE WEST 1/3
OF THE FCST AREA CLOSER TO THE FRONT THIS AFTERNOON...WITH THE LOW
TRACKING NORTH ALONG IT. WINDS AT THE TOP OF THE MIXED LAYER ACROSS
THE EAST 2/3 OF THE FCST AREA IN THE 40-50KT RANGE THIS AFTERNOON
ALONG WITH SFC GRADIENT WINDS OF 25 TO 30+MPH.
FRONT REMAINS THE FOCUS FOR A LINE OF STRONG TO SEVERE TSRA TO MOVE
ACROSS THE FCST AREA THIS AFTERNOON/EARLY THIS EVENING. FRONT WILL
MAKE LITTLE PROGRESS EAST TODAY UNTIL THE LOW MOVING NORTH ALONG IT
LIFTS INTO NORTHWEST WI. RATHER STRONG SFC-850MB FN CONVERGENCE
INDICATED WITH THE FRONT AS IT MOVES ACROSS LATE TODAY. THIS UNDER
MDT TO STRONG 400-200MB PV ADVECTION WITH THE PASSING SHORTWAVE.
0-3KM SHEAR IN THE 40-50KT RANGE WITH 0-6KM SHEAR IN THE 60-70KT
RANGE. QUESTION IS MID LEVEL WARM TEMPS AND CAPPING AND CAPE AHEAD
OF THE FRONT THIS AFTERNOON. DEBRIS CLOUDS FROM ONGOING CONVECTION
BEHIND THE FRONT WILL BE A PROBLEM FOR STRONG WARMING/
DESTABILIZATION THIS AFTERNOON...ESPECIALLY OVER THE WEST HALF OF
THE FCST AREA. MOST MODELS WITH A RATHER NARROW BAND OF ONLY 500-
1000 J/KG OF MU CAPE OVER WESTERN WI AHEAD OF THE FRONT THIS
AFTERNOON. THE STRONG SHEAR MAY OVERWHELM WHAT COULD BE LIMITED CAPE
AND ANY TSRA MAY STRUGGLE TO ORGANIZE OR BE TORN APART BY THE STRONG
SHEAR. SLIGHT RISK PER SWODY1 LOOKS GOOD FOR NOW GIVEN CONVERGENCE/
LIFT ALONG THE FRONT AND STRONGER DIVERGENCE ALOFT. ADDED MORE
TIMING DETAIL TO SHRA/TSRA CHANCES THRU THIS EVENING...WITH CHANCES
REMAINING 60-80 PERCENT THIS AFTERNOON INTO EARLY THIS EVENING.
REDUCED PRECIP CHANCES AFTER 03Z THIS EVENING WITH STRONG DRYING/
SUBSIDENCE/COOLING BEHIND THE FRONT.
WEAK AND COOLER/DRIER HIGH PRESSURE BUILDS IN FOR LATE TONIGHT/FRI.
LEFT FRI DRY FOR NOW...BUT SOME SIGNAL FOR MOISTURE TRANSPORT AND
THETA-E CONVERGENCE AROUND 700MB TO BE SPREADING QUICKLY OVER THE
AREA IN THE AFTERNOON. MAY YET NEED A SMALL -SHRA/TSRA CHANCE LATE
FRI AFTERNOON BUT LEFT IT DRY FOR NOW.
FRONT TO THE SOUTH STARTS TO RETURN NORTH AS A WARM FRONT FRI NIGHT
THEN LIFTS NORTH ACROSS THE AREA SAT/SAT NIGHT. SYNOPTIC SCALE
FORCING OF DEEPENING SOUTHERLY FLOW AND AN INCREASINGLY MOIST/
UNSTABLE AIRMASS BEING ADVECTED NORTH INTO AND OVER THE FRONTAL
BOUNDARY WILL PROVIDE SHRA/TSRA CHANCES FROM FRI NIGHT THRU SAT
NIGHT...UNTIL THE FRONT LIFTS NORTH OF THE FCST AREA. POTENTIAL ALSO
EXITS FOR SOME LOCALLY HEAVY RAINS DURING THIS TIME WITH PW VALUES
IN THE INFLOW AIRMASS IN THE 1.5 INCH RANGE AND POTENTIAL FOR 2K-4K
J/KG OF CAPE ALONG/SOUTH OF THE FRONT ON SAT. DEPENDING ON WHERE THE
FRONT ENDS UP DURING SAT AFTERNOON/EVENING THERE MAY BE A RISK OF
SEVERE STORMS IF THEY ARE ROOTED IN THE BOUNDARY LAYER NEAR THE
FRONT ITSELF. HOWEVER...HOW MUCH CONVECTION OCCURS NORTH OF THE
FRONT FRI NIGHT/SAT/SAT NIGHT WILL HAVE AN IMPACT ON HOW QUICKLY
THE FRONT MOVES NORTH. MORE WIDESPREAD CONVECTION AND RESULTING
BOUNDARY LAYER COOLING/COLD POOL GENERATION WILL TEND TO STALL THE
FRONT/S NORTHWARD PROGRESS...THUS SOME UNCERTAINTY WITH THE FRONTAL
POSITION...SHRA/TSRA CHANCES AND TEMPS BY SAT/SAT NIGHT. SHRA/TSRA
CHANCES FOR FRI NIGHT THRU SAT NIGHT MOSTLY IN THE 30-50 PERCENT
RANGE REASONABLE AT THIS TIME.
USED A BLEND OF NUMERICAL GUIDANCE HIGHS FOR TODAY THRU SAT NIGHT.
HIGHS SAT COULD END UP CONSIDERABLY COOLER THAN THOSE IN THE FCST
GRIDS IF CLOUDS/CONVECTION DOMINATE AND THE FRONT STAYS SOUTH OF
THE FCST AREA.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
338 AM CDT THU MAY 24 2012
SIGNAL AMONG MEDIUM RANGE MODELS REMAINS CONSISTENT THAT THE FRONT
WILL LIFT NORTH OF THE FCST AREA FOR SUN. AREA WOULD BE IN THE VERY
WARM...CAPPED WARM SECTOR WITH THE MAIN SHRA/TSRA CHANCES WEST/NORTH
OF THE FCST AREA. GOOD CONSISTENCY CONTINUES SUN NIGHT/MON FOR LOW
PRESSURE...IN RESPONSE TO THE TROUGH LIFTING OUT OF THE ROCKIES...
TO BE LIFTING NORTHEAST THRU THE PLAINS AND TOWARD ONT. THIS LOW
WILL DRAG A COLD FRONT EAST ACROSS THE AREA SUN NIGHT/MON...INTO
WHAT SHOULD BE A MOIST/UNSTABLE AIRMASS OVER THE AREA. SHRA/TSRA
CHANCES INCREASE AGAIN FOR LATER SUN NIGHT/MEMORIAL DAY WITH THE
PASSAGE OF THIS FRONT. MODELS HAVE TRENDED A BIT FASTER WITH THIS
FRONTAL PASSAGE. THE MAIN RAIN CHANCE ON MEMORIAL DAY MAY BE IN THE
MORNING WITH THE AFTERNOON TRENDING COOLER/DRY BEHIND THE FRONT AS
HIGH PRESSURE BUILDS IN. TUE/WED TRENDING EVEN COOLER WITH NORTH TO
NORTHWEST SFC-MID LEVEL FLOW OVER THE UPPER MIDWEST. A WEAK
SHORTWAVE OR TWO RIPPLING THRU THE NORTHWEST MID LEVEL FLOW LOOK TO
BRING SMALL -SHRA/TSRA CHANCES TO THE AREA FOR TUE/WED. MODEL/
ENSEMBLE CONSENSUS DATA IN THE DAY 4-7 FCST GRIDS APPEARS WELL
TRENDED FOR NOW WITH ONLY MINOR ADJUSTMENTS MADE TO BETTER BLEND
WITH NEIGHBORING GRIDS.
&&
.AVIATION...THROUGH 18Z FRIDAY
1238 PM CDT THU MAY 24 2012
MAIN AVIATION CONCERNS IS TIMING OF SURFACE COLD FRONT AND
ASSOCIATED SHOWER AND THUNDERSTORMS DEVELOPMENT ALONG THE FRONT THIS
AFTERNOON INTO THIS EVENING. LATEST DETERMINISTIC 24.12Z MODELS SHOW
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT AROUND 19Z AND
MOVE INTO THE RST TAF SITE APPROXIMATELY OR SHORTLY AFTER 19Z AND 22Z AT
LSE. MODELS INDICATE SOME OF THE THUNDERSTORMS COULD BE SEVERE ALONG
THE FRONT...WITH THE MAIN THREAT BEING STRONG WINDS. OUT AHEAD OF
THE FRONT...THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND
MIXING OF WINDS ALOFT DOWN TO THE SURFACE WILL CREATE WINDY
CONDITIONS...ESPECIALLY AT LSE. SUSTAINED WINDS OF 20 TO 25 KNOTS
WITH GUST UP TO 38 KNOTS CAN BE EXPECTED THROUGH THIS EVENING AT
LSE. AFTER FRONTAL PASSAGE LOWER CEILINGS ARE EXPECTED AT BOTH TAF
SITES WITH CEILINGS LOWERING TO MVFR RANGE FOR A SHORT TIME. HIGH
PRESSURE BUILDS INTO THE AREA AFTER 04Z FRIDAY AND SKIES WILL CLEAR
AND WINDS WILL DIMINISH AT BOTH RST AND LSE TAF SITES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
338 AM CDT THU MAY 24 2012
WI...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
WIZ017-029-033-034-041>044-053>055-061.
MN...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
MNZ088-096.
IA...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
IAZ010-011-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...DTJHazardous weather outlook, May 24, 12:12 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1212 PM CDT THU MAY 24 2012 IAZ010-011-029-030-MNZ088-096-WIZ017-029-033-034-041>044-053>055-061- 251200- ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WINNESHIEK-WINONA- 1212 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... FAR SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON INTO TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. DAMAGING THUNDERSTORM WINDS AND BRIEF HEAVY DOWNPOURS REMAIN THE MAIN THREATS...THOUGH A TORNADO OR TWO COULD ALSO OCCUR. THE PEAK TIMING FOR THUNDERSTORMS IS FROM 4 TO 9 PM WITH THE STORMS MOVING RAPIDLY FROM WEST TO EAST ACROSS THE REGION. A WIND ADVISORY IS ALSO IN EFFECT FOR THIS AFTERNOON. STRONG AND GUSTY SOUTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH ARE POSSIBLE. THESE STRONG WINDS WILL BE MORE LIKELY OVER THE HIGHER TERRAIN AND RIDGE TOP AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES OF THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA FRIDAY NIGHT THROUGH MONDAY AND AGAIN ON WEDNESDAY. THERE IS THE POTENTIAL FOR ONE OR MORE PERIODS OF SEVERE WEATHER...POSSIBLY ON SATURDAY AND SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 9 PM LATER THIS AFTERNOON AND EARLY THIS EVENING. DUE TO EXPECTED RAPID STORM MOVEMENT...HIGHER LEAD TIME FOR ACTIVATION OR SPOTTER PLACEMENT MIGHT BE MORE DIFFICULT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR OR BRIEFING IS PLANNED AT THIS TIME. A WEBINAR WAS HELD AT 11 AM THURSDAY. IAZ008-009-018-019-MNZ079-086-087-094-095-WIZ032-251200- BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WABASHA- 1212 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND FAR WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON INTO TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. DAMAGING THUNDERSTORM WINDS AND BRIEF HEAVY DOWNPOURS ARE THE MAIN THREATS...THOUGH A TORNADO OR TWO MAY ALSO OCCUR. STORMS SHOULD BE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES OF THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA FRIDAY NIGHT THROUGH MONDAY AND AGAIN ON WEDNESDAY. THERE IS THE POTENTIAL FOR ONE OR MORE PERIODS OF SEVERE WEATHER DURING THIS TIME FRAME...POSSIBLY SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...BEFORE 5PM. DUE TO EXPECTED RAPID STORM MOVEMENT...HIGHER LEAD TIME FOR ACTIVATION OR SPOTTER PLACEMENT MIGHT BE MORE DIFFICULT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR OR BRIEFING IS PLANNED AT THIS TIME. A WEBINAR WAS HELD AT 11 AM THURSDAY. SHEA
In the hours before
Local storm report, May 24, 10:32 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL BROWNSDALE 43.74N 92.87W
05/24/2012 E0.88 INCH MOWER MN LAW ENFORCEMENT
&&
TMSSpecial weather statement, May 24, 10:38 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1038 AM CDT THU MAY 24 2012 MNZ079-086-087-094-095-241630- DODGE-FILLMORE-MOWER-OLMSTED-WABASHA- 1038 AM CDT THU MAY 24 2012 AT 1032 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CONCORD TO I 90 EXIT 183...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MANTORVILLE...KASSON...BYRON...MAZEPPA AND ORONOCO. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, May 24, 2:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 243 PM CDT THU MAY 24 2012 MNZ079-086>088-094-095-242045- DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA- 243 PM CDT THU MAY 24 2012 ...STRONG THUNDERSTORMS EXPECTED IN DODGE...FILLMORE...MOWER... OLMSTED...WABASHA AND WINONA COUNTIES... AT 241 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF BEAR VALLEY TO ADAMS...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ORONOCO...MAZEPPA...GRAND MEADOW...ROCHESTER...STEWARTVILLE...SPRING VALLEY AND ELGIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, May 24, 2:55 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT THU MAY 24 2012 IAZ008-009-018-019-242100- CHICKASAW-FLOYD-HOWARD-MITCHELL- 255 PM CDT THU MAY 24 2012 ...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW...FLOYD...HOWARD AND MITCHELL COUNTIES... AT 250 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LITTLE CEDAR TO ROSEVILLE...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CHARLES CITY...RICEVILLE...NASHUA...IONIA AND ELMA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Special weather statement, May 24, 3:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CDT THU MAY 24 2012 IAZ010-011-029-030-MNZ079-088-095-096-WIZ032>034-041-042-053>055-061- 242100- ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-GRANT-HOUSTON- JACKSON-LA CROSSE-MONROE-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 309 PM CDT THU MAY 24 2012 ...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...BUFFALO...CLAYTON... CRAWFORD...FAYETTE...FILLMORE...GRANT...HOUSTON...JACKSON...LA CROSSE...MONROE...RICHLAND...TREMPEALEAU...VERNON...WABASHA... WINNESHIEK AND WINONA COUNTIES... AT 304 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA MOVING EAST AT 30 MPH WILL MOVE INTO THE AREA BETWEEN 4 PM AND 6 PM. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:11 AM CDT | Wind Advisory | ARX | Allamakee, Clayton, Fayette, Winneshiek | 16 hr |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 33 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.